South Carolina, 2012

Damaging Winds in South Carolina, June 1, 2012

June 1, 2012 · NWS CHS · 2 events in 1 county or zone

A few severe thunderstorms developed during peak heating hours as a cold front swept through the southeastern United States.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A few severe thunderstorms developed during peak heating hours as a cold front swept through the southeastern United States.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 1, 3:04 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 1, 3:04 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT...AND DRY HIGH
PRESSURE WILL PREVAIL INTO SUNDAY. ANOTHER COLD FRONT WILL
GRADUALLY ADVANCE INTO THE SOUTHEAST THROUGH THE FIRST HALF OF
NEXT WEEK...AND HIGH PRESSURE COULD BUILD INTO THE REGION AGAIN
AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THIS AFTERNOON...CONVECTION OUT AHEAD OF THE APPROACHING COLD FRONT
CONTINUES TO FIRE ACROSS PORTIONS OF SE GA...MOVING INTO SOUTHERN
SC. SO FAR THE CONVECTION HAS STRUGGLED TO DEVELOP INTO A COHESIVE
LINE AND HAS INSTEAD BEEN SOMEWHAT DISORGANIZED SINGLE AND
MULTI-CELL STORMS. THE GREATEST THREAT FOR SEVERE STORMS CONTINUES
TO BE WITHIN WATCH 334...BUT AN ISOLATED STRONG TO SEVERE STORM WILL
BE POSSIBLE IN THE PERIPHERY OF THE ACTUAL WATCH. BASED ON THE
STORMS THAT HAVE DEVELOPED SO FAR AND STORM REPORTS FROM ACROSS THE
REGION...THE BIGGEST THREAT WILL BE DAMAGING WIND GUSTS. LARGE HAIL
IS ALSO POSSIBLE BUT NOT AS LIKELY.

TONIGHT...THE ACTUAL COLD FRONT IS PROGGED TO MOVE ACROSS THE
FORECAST AREA IN THE 06-12Z SATURDAY TIME FRAME. ANY RESIDUAL
CONVECTION AND LINGERING OUTFLOW BOUNDARIES WILL DRIVE POPS INTO THE
EARLY PART OF TONIGHT...BUT WITH THE LOSS OF DIURNAL HEATING
COVERAGE IS EXPECTED TO BE ON A DECREASING TREND. I HAVE FAVORED
AREAS FURTHER TO THE EAST WITH A SHORT TIME OF LIKELY AND THEN
DECREASING TO CHANCE THROUGH AROUND MIDNIGHT. WINDS WILL GRADUALLY
SHIFT TO W AND THEN NW BEHIND THE FRONT. LOWS MAY DIP INTO THE LOW
60S FAR INLAND...WITH LOW 70S STILL RIGHT ALONG THE COAST.

LAKE WINDS...WIND GUSTS SO FAR TODAY HAVE MAXED OUT IN THE 15-20 MPH
RANGE OVER THE LAKE...WITH ONLY MARGINALLY HIGHER GUSTS ALONG THE
LAKE SHORE. THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SATURDAY...A SOMEWHAT REFRESHING AIR MASS WILL FOLLOW IN WAKE OF THE
COLD FRONT THAT MOVES AWAY FROM THE AREA OVER THE ATLANTIC IN THE
MORNING. A BROAD TROUGH UPSTAIRS WILL COVER THE EASTERN THIRD OF THE
NATION...WHILE WEAK SURFACE HIGH PRESSURE BUILDS IN FROM THE
NORTHERN GULF COAST REGION. ALTHOUGH 850 MB TEMPS WILL DROP TO
AROUND 11-12C...THIS WILL BE OFFSET BY PLENTIFUL SUNSHINE AND A
DOWNSLOPE FLOW TO PRODUCE MAX TEMPS IN THE MID AND UPPER 80S. WHEN
COMBINED WITH DEW POINTS IN THE AFTERNOON DOWN INTO THE LOWER AND
MIDDLE 50S...RH LEVELS WILL BE DOWN IN THE 30-40 PERCENT
RANGE...RATHER LOW FOR EARLY JUNE.

SATURDAY NIGHT...THE SET UP LOOKS GOOD FOR DECENT RADIATIONAL
COOLING...WITH MAINLY CLEAR SKIES AND A LIGHT WIND REGIME AS HIGH
PRESSURE CONTINUES TO MOVE IN FROM THE WEST. THIS WILL ALLOW FOR
TEMPS TO FALL TO THE UPPER 50S FAR INLAND TO THE LOWER AND MIDDLE
60S MOST ELSEWHERE. THESE VALUES ARE ABOUT 5-8 DEGREES BELOW
SEASONAL NORMS.

SUNDAY THROUGH SUNDAY NIGHT...THE TROUGH IN THE EAST WILL SHIFT INTO
THE ATLANTIC BY LATE SUNDAY AND HEIGHTS SLOWLY BEGIN TO BUILD IN
RESPONSE. THE SURFACE HIGH OVER THE SE PART OF THE COUNTRY WILL
SPLIT IN TWO...WITH ONE PORTION SHIFTING SOUTH INTO THE GULF AND
ACROSS FLORIDA...WITH THE SECOND AND WEAKER PORTION FOUND NEAR THE
SOUTHERN APPALACHIANS. IN BETWEEN A WEAK COLD FRONT WILL TRY AND
SNEAK IN FROM THE NW BY LATE SUNDAY AND SUNDAY NIGHT. THE LACK OF
MOISTURE...LITTLE FORCING IN THE LOW LEVELS AND NO SUPPORT ALOFT
SUGGESTS THAT WE/LL BE HARD PRESSED TO RECEIVED ANY PRECIP. WE/LL
MAINTAIN POPS UNDER 15 PERCENT...ALTHOUGH WE CANNOT ENTIRELY RULE
OUT A FEW SHOWERS FOR SUNDAY NIGHT AS WEAK ISENTROPIC LIFT BEGINS
TO DEVELOP ON THE 295/300K SURFACES. WESTERLY FLOW AND COMPRESSIONAL
HEATING IN ADVANCE OF THE COLD FRONT SUNDAY...ALONG WITH 850 MB
TEMPS THAT CLIMB TO 14-15C...WILL SUPPORT MAX TEMPS IN THE UPPER 80S
AND LOWER 90S AWAY FROM THE COAST. WARM ADVECTION SUNDAY NIGHT AND
AN INCREASE IN CLOUD COVER WILL LIMIT TEMPS TO NO LOWER THAN THE MID
AND UPPER 60S MOST LOCALES SUNDAY NIGHT.

MONDAY...THE FORECAST AREA WILL LIE WITHIN A NW FLOW ALOFT BETWEEN
THE TROUGH IN THE ATLANTIC...AND A RIDGE BUILDING OVER THE ROCKIES.
FURTHER WEST IN ANOTHER TROUGH IN THE PACIFIC...WITH A RESULTING
OMEGA BLOCKING PATTERN TO TAKE SHAPE. MEANWHILE...THE COLD FRONT
WILL BECOME LESS DEFINED BUT DOES APPEAR TO STALL OUT OVER OR NEAR
THE FORECAST AREA. THERE IS STILL THE LACK OF SUPPORT IN THE MID AND
UPPER LEVELS...BUT LOW LEVEL CONVERGENCE AND AN INCREASE IN MOISTURE
SUPPORTS AT LEAST SMALL POPS ACROSS THE ENTIRE FORECAST AREA. 850 MB
TEMPS RISE ANOTHER DEGREE OR TWO...AND WITH A CONTINUED DEEP
OFFSHORE FLOW IT/LL BE ANOTHER HOT DAY WITH HIGHS 88-94 AWAY FROM
THE SHORELINE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A REINFORCING COLD FRONT LOOKS TO PUSH THROUGH MONDAY NIGHT AS LOW
PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST. ONCE AGAIN THE
FRONT WILL STALL OUT OVER OR JUST SOUTH OF THE AREA TUESDAY  THROUGH
MID WEEK BEFORE LIFTING BACK NORTH LATE IN THE WEEK. RAIN CHANCES
LOOK TO BE MAINLY DIURNALLY-DRIVEN WITH THE BEST CHANCES OVERALL
COMING THURSDAY INTO FRIDAY AS DEEPER MOISTURE MOVES BACK INTO THE
AREA. TEMPERATURES WILL BE LARGELY DEPENDENT UPON THE POSITION OF
THE FRONT AND RAIN COVERAGE BUT KEPT THEM AT OR ABOVE NORMAL THROUGH
TUESDAY BEFORE DROPPING BELOW NORMAL WEDNESDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE PRIMARY CONCERN OVER THE NEXT 6-12 HOURS IS THE POTENTIAL FOR
THUNDERSTORMS AT KCHS AND KSAV. HAVE GONE WITH PREVAILING VCTS TO
BEGIN WITH...THEN A TEMPO FOR THUNDER INTO THE EVENING HOURS.
GUSTY WINDS INTO THE 20-25 KT RANGE WILL BE POSSIBLE OUTSIDE OF
THUNDERSTORMS...WITH STRONGER GUSTS POSSIBLE IF DIRECTLY AFFECTED
BY STORMS. OVERALL THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH IN
THE EVENING WITH VARIOUS MODELS HAVING THINGS DRY BY AROUND 00Z.
OVERNIGHT THERE ARE NO REAL CONCERNS...WINDS WILL TURN MORE WEST
AND THEN NORTHWEST AS THE ACTUAL COLD FRONT GET INTO THE REGION
JUST BEFORE SUNRISE.

EXTENDED AVIATION OUTLOOK...VFR THROUGH THE WEEKEND WITH INCREASING
CHANCES OF SUB-VFR CONDITIONS EARLY NEXT WEEK AS A BACKDOOR COLD
FRONT MOVES INTO THE AREA AND STALLS OVER/SOUTH OF THE AREA THROUGH
MID WEEK.

&&

.MARINE...
HAVE OPTED TO DROP THE SCA/S FOR EVERYWHERE OUTSIDE OF THE
CHARLESTON HARBOR. SO FAR WINDS HAVE MAXED OUT IN THE 15-20 KT RANGE
WITH ONLY MARGINAL 25 KT GUSTS IN THE HARBOR. EVEN WITH THE ACTUAL
PASSAGE OF THE COLD FRONT WINDS ARE EXPECTED TO REMAIN AT OR BELOW
20 KTS. WINDS WILL SHIFT TO SOUTHWESTERLY TO WESTERLY LATE TONIGHT.
SEAS WILL REMAIN BELOW CRITERIA OVERNIGHT...BUT WILL BE ON THE
INCREASE LATE. EXPECT GENERALLY 2-4 FT WITHIN 20 NM AND 3-5 FT
BEYOND.

SATURDAY AND SATURDAY NIGHT...AN OFFSHORE FLOW WILL PREVAIL IN WAKE
OF THE COLD FRONT...AS WEAK HIGH PRESSURE BUILDS FROM THE WEST. THE
END RESULT WILL BE FOR DECENT BOATING CONDITIONS FOR THE START OF
THE WEEKEND.

SUNDAY AND SUNDAY NIGHT...THE PRESSURE GRADIENT WILL BEGIN TO
TIGHTEN BETWEEN HIGH PRESSURE TO THE SOUTH AND A COLD FRONT THAT
BEGINS TO APPROACH FROM THE NW SUNDAY NIGHT. THAT ALONG WITH SOME
ENHANCEMENT DUE TO THE AFTERNOON/EVENING SEA BREEZE AND A LOW LEVEL
NOCTURNAL JET WILL GENERATE SLIGHTLY HIGHER WIND AND SEA CONDITIONS.
HOWEVER...SMALL CRAFT ADVISORIES DO NOT LOOK TO BE A REQUIREMENT.

MONDAY...THE COLD FRONT WILL STALL OVER OR NEAR THE COASTAL
WATERS...AND IT/S EXACT PLACEMENT AND ORIENTATION WILL DETERMINE
WHAT EXACTLY HAPPENS IN REGARDS TO WINDS AND THE RESULTING SEAS.
LATEST INDICATIONS ARE HOWEVER THAT AN OFFSHORE FLOW WILL
PREVAIL...AND CONDITIONS WILL REMAIN BELOW ANY SMALL CRAFT ADVISORY
CRITERIA.

TUESDAY THROUGH WEDNESDAY...A LOW CONFIDENCE FORECAST WITH TOO MUCH
UNCERTAINTY AS TO WHETHER OR NOT THE STATIONARY FRONT LINGERS OVER
OR NEAR THE WATERS...OR DOES IT TRANSITION OVER INTO A WARM FRONT
AND LIFT NORTH. EITHER WAY...SUB-SCA CONDITIONS APPEAR LIKELY.

&&

.TIDES/COASTAL FLOODING...
THE UPCOMING FULL MOON AND LUNAR PERIGEE WILL CREATE PERIGEAN SPRING
TIDES...WHICH COULD BE HIGH ENOUGH TO PRODUCE MINOR COASTAL FLOODING
DURING THE HIGH TIDE EACH EVENING INTO AT LEAST EARLY NEXT WEEK.

GUIDANCE SHOWS THAT THE EVENING HIGH TIDE WILL APPROACH SHALLOW
COASTAL FLOODING CRITERIA IN THE CHARLESTON HARBOR...BUT IS
EXPECTED TO REMAIN JUST BELOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330.

&&

NEAR TERM...BSH
SHORT TERM...
LONG TERM...RJB
AVIATION...BSH
MARINE...BSH
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 1, 3:12 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT FRI JUN 1 2012

AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-
047-022015-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-
412 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT
AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS EVENING. A FEW
STRONG THUNDERSTORMS ARE EXPECTED AND AN ISOLATED SEVERE
THUNDERSTORM WILL BE POSSIBLE. THE PRIMARY THREAT FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS...BUT LARGE HAIL COULD OCCUR AS
WELL. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-SCZ043>045-052-022015-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
412 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048-051-022015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL JASPER-
412 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT
AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS EVENING. A FEW
STRONG THUNDERSTORMS ARE EXPECTED AND AN ISOLATED SEVERE
THUNDERSTORM WILL BE POSSIBLE. THE PRIMARY THREAT FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS...BUT LARGE HAIL COULD OCCUR AS
WELL. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL FLOODING...THE UPCOMING FULL MOON AND LUNAR PERIGEE
WILL CREATE PERIGEAN SPRING TIDES WHICH COULD BE HIGH ENOUGH TO
PRODUCE MINOR COASTAL FLOODING EACH EVENING DURING THE HIGH TIDES
INTO AT LEAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ049-050-022015-
COASTAL COLLETON-CHARLESTON-
412 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL FLOODING...THE UPCOMING FULL MOON AND LUNAR PERIGEE
WILL CREATE PERIGEAN SPRING TIDES WHICH COULD BE HIGH ENOUGH TO
PRODUCE MINOR COASTAL FLOODING EACH EVENING DURING THE HIGH TIDES
INTO AT LEAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 1:59 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI JUN 1 2012

GAZ087-088-SCZ040-011930-
ALLENDALE-JENKINS-SCREVEN-
259 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 330 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...APPLETON...MARTIN AND
MILLETT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8181 3292 8177 3303 8157 3305 8157
      3306 8158 3313 8142 3311 8137 3286 8128
      3277 8177 3294 8183
TIME...MOT...LOC 1859Z 255DEG 27KT 3288 8170

JAQ
Local storm report, Jun 1, 2:40 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     BURTONS FERRY LANDING   32.94N  81.51W
06/01/2012                   SCREVEN            GA   PUBLIC

            SMALL OAK BRANCHES DOWN. WIND ESTIMATED AT 40 MPH.

&&

EVENT NUMBER CHS1200278

VB
Local storm report, Jun 1, 3:06 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     1 W BURTONS FERRY LANDI 32.94N  81.52W
06/01/2012                   SCREVEN            GA   911 CALL CENTER

            1 TREE DOWN ALONG BURTONS FERRY HIGHWAY NEAR THE
            GEORGIA WELCOME CENTER. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1200279

VB
Special weather statement, Jun 1, 3:47 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT FRI JUN 1 2012

SCZ043-044-012115-
DORCHESTER-INLAND COLLETON-
447 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGTOWN TO
STOKES...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...DORCHESTER...HARLEYVILLE...ROUND O...SAINT
GEORGE AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3324 8035 3286 8042 3289 8086 3317 8072
TIME...MOT...LOC 2048Z 256DEG 27KT 3310 8067 3294 8076
Special weather statement, Jun 1, 4:17 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT FRI JUN 1 2012

SCZ042-043-012145-
HAMPTON-INLAND COLLETON-
517 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUFFIN TO 11 MILES
SOUTH OF BELLS CROSSROADS...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RUFFIN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 8068 3277 8078 3278 8098 3303 8084
TIME...MOT...LOC 2118Z 230DEG 27KT 3299 8078 3284 8090
Local storm report, Jun 1, 4:27 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 E HARLEYVILLE         33.21N  80.41W
06/01/2012  E0.25 INCH       DORCHESTER         SC   PUBLIC

&&

EVENT NUMBER CHS1200280

VB

The radar

The Charleston,SC radar (KCLX), 36 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colleton

When
June 1, 4:29 PM EST to 4:30 PM EST
Where
Colleton County, 5.27 mi E of Sniders Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.870, -80.760

Law enforcement reported 1 tree down on Winding Creek road off of Snyder's Highway.

Thunderstorm Wind, Colleton

When
June 1, 4:56 PM EST to 4:57 PM EST
Where
Colleton County, 2.15 mi NNW of Drigger Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.960, -80.580

A state official reported a tree down at Welch Creek Road and Neda Circle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392886, 392894.